Hostname: page-component-848d4c4894-x5gtn Total loading time: 0 Render date: 2024-05-23T13:30:17.665Z Has data issue: false hasContentIssue false

The strict order property and generic automorphisms

Published online by Cambridge University Press:  12 March 2014

Hirotaka Kikyo
Department of Mathematical Sciences, Tokai University, 1117 Kitakaname, Hiratsuka, 259-1292, Japan, E-mail:
Saharon Shelah
Institute of Mathematics, The Hebrew University, Jerusalem 91904, Israel, E-mail:


If T is a model complete theory with the strict order property, then the theory of the models of T with an automorphism has no model companion.

Research Article
Copyright © Association for Symbolic Logic 2002

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)



[1]Chatzidakis, Z., Generic automorphisms of separably closed fields, to appear in the Illinois Journal of Mathematics.Google Scholar
[2]Chatzidakis, Z. and Hrushovski, E., The model theory of difference fields, Transactions of the American Mathematical Society, vol. 351 (1999), pp. 29973071.CrossRefGoogle Scholar
[3]Chatzidakis, Z. and Pillay, A., Generic structures and simple theories, Annals of Pure and Applied Logic, vol. 95 (1998), pp. 7192.CrossRefGoogle Scholar
[4]Kikyo, H., Model companions of theories with an automorphism, this Journal, vol. 65 (2000), pp. 12151222.Google Scholar
[5]Kikyo, H. and Pillay, A., The definable multiplicity property and generic automorphism, Annals of Pure and Applied Logic, vol. 106 (2000), pp. 263273.CrossRefGoogle Scholar
[6]Lascar, D., Autour de la propriété du petit indice, Proceedings of the London Mathematical Society, vol. 62 (1991), pp. 2553.CrossRefGoogle Scholar
[7]Lascar, D., Les beaux automorphismes, Archive for Mathematical Logic, vol. 31 (1991), pp. 5568.CrossRefGoogle Scholar
[8]Macintyre, A., Generic automorphisms of fields, Annals of Pure and Applied Logic, vol. 88 (1997), pp. 165180.CrossRefGoogle Scholar
[9]Shelah, S., Classification theory and the number of non-isomorphic models, North-Holland, Amsterdam, 1978.Google Scholar